Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2018, 6:13 PM EDT for Bleckley County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 15, 2018, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Bleckley County, GA
The radar
The Robins AFB radar (KJGX), 23 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WWUS82 KFFC 152213
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT SUN JUL 15 2018
GAZ083-096-097-109-152245-
Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
613 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...BLECKLEY...
NORTHERN DODGE AND SOUTHERN TWIGGS COUNTIES UNTIL 645 PM EDT...
At 613 PM EDT...a line of strong thunderstorms was along a line
extending from near Magnolia to near Goldsboro to near Dexter...and
moving northwest at 10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Chester, Dexter, Dudley, Montrose, Royal, Coley Station, Goldsboro,
Rebie, Cary, Magnolia and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8346 3244 8349 3245 8350 3246 8349
3246 8350 3248 8350 3249 8349 3250 8352
3252 8353 3253 8338 3258 8310 3245 8305
3237 8305
TIME...MOT...LOC 2213Z 119DEG 8KT 3248 8347 3249 8320 3245 8310
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:43 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 15, 3:43 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 343 PM EDT Sun Jul 15 2018 .SHORT TERM /Tonight through Monday Night/... The upper ridge continues over the forecast area today with a very moist airmass in place. PW values range around two inches. Mostly diurnal convection being driven mainly by old boundaries and also what appears to be a weak low over north GA. Thunderstorms developing over TN and KY and moving southeast into north GA may affect that area into the overnight hours. High res models hint that there may be continued development of convective complexes during the night that drift southeast. However...upper winds are weak so if convection develops in TN...the drift toward north GA could be a slow one. In general...northwest GA should be watched for slow moving storms. The upper ridge gets suppressed a bit on Monday and a weak trough forms over the OH and TN valley areas. This combined with the deep moisture could support more coverage of showers and thunderstorms tomorrow. Likely pops still look okay for that time. Expect no big changes in temperatures. 41 .LONG TERM /Tuesday through Sunday/... Only gradual changes in the large scale pattern in the long term period. Large broad ridge over the western and central CONUS on Tuesday progged to remain over the western CONUS while slowly amplify. Troughing over the Great Lakes and midwest progged to deepen which puts southeast states in increasingly stronger NW flow and slightly drier air, more so perhaps in north GA, by the end of the week. Could be a pattern in which we see increased overnight and next day MCS activity like we saw a few weeks ago, but too soon to pin that down. Until then, coverage and timing of convection and min/max temps should remain nearly the same until mid week with some slightly lower PoPs mid week on. PW values also should drop some so risk of flooding should subside a little. Heat indices should remain 95 to 102 through the extended though will continue to monitor. Tropical activity not seen in model progs or NHC outlooks. SNELSON && Previous LONG TERM... /Monday Night through Saturday/... /Issued 338 AM EDT Sun Jul 15 2018/ Medium-range model trends continue to be consistent and in fairly good agreement through the majority of the Long-Term Forecast period. Relatively high-amplitude upper pattern persists with the eastern U.S. under a deepening upper trough. Sharp frontal boundary sags into the forecast area midweek, lingering over the region through the latter half of the week before washing out. Some drier air does try to fill into the north Wednesday/Thursday behind the front, but not enough to eliminate POPs altogether across the north just yet. High POPs and seasonal temperatures are expected through the Extended Forecast period. 20 AVIATION... 18Z Update... Cumulus field in the 3500-4500 ft range this afternoon and again showers/storms with greatest chance 18-00z. Winds light southeast this afternoon...but may swing to the southwest temporarily. KATL should swing southwest after 00z tonight with some lowering cigs to ifr for tomorrow morning. //ATL Confidence...18Z Update... Medium on wind direction High on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 89 72 89 / 30 60 40 60 Atlanta 74 89 73 89 / 40 60 40 60 Blairsville 67 84 67 83 / 40 70 50 60 Cartersville 72 89 72 89 / 40 70 40 60 Columbus 75 91 75 90 / 50 60 40 60 Gainesville 72 87 72 88 / 40 70 40 60 Macon 73 90 73 89 / 30 60 40 60 Rome 72 90 72 89 / 40 60 40 60 Peachtree City 72 90 73 89 / 40 60 40 60 Vidalia 74 90 74 90 / 30 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....SNELSON AVIATION...41
Hazardous weather outlook, Jul 15, 1:30 PM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 130 PM EDT Sun Jul 15 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 130 PM EDT Sun Jul 15 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia through tonight, most numerous between 2 and 10 PM. A few storms could become strong to severe with damaging wind, frequent lightning, and very heavy rainfall which could cause flooding in poor drainage areas and isolated areas of flash flooding near creeks and streams. . .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms are expected Monday through Saturday, mainly in the afternoon and evening. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning, very heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 15, 5:11 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT SUN JUL 15 2018
GAZ097-109>111-152145-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
511 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...
NORTHEASTERN TELFAIR...SOUTHERN LAURENS AND DODGE COUNTIES UNTIL 545
PM EDT...
At 511 PM EDT...a line of strong thunderstorms was along a line
extending from Yonkers to near Lumber City. These storms were nearly
stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Helena, Lumber City, Scotland, Towns, Jay Bird Springs,
Achord, Plainfield, Little Ocmulgee State Park and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3186 8278 3231 8325 3238 8315 3192 8262
3192 8268 3191 8268 3190 8269 3190 8270
3189 8271 3188 8274 3186 8276
TIME...MOT...LOC 2111Z 013DEG 1KT 3234 8320 3191 8270Special weather statement, Jul 15, 5:38 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT SUN JUL 15 2018
GAZ096-152215-
Bleckley GA-
538 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR BLECKLEY COUNTY UNTIL 615 PM
EDT...
At 538 PM EDT...a strong thunderstorm was over Cary, or near Cochran.
This storm was nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Royal and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8320 3236 8329 3248 8343 3254 8329
TIME...MOT...LOC 2138Z 192DEG 1KT 3247 8332Special weather statement, Jul 15, 5:44 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT SUN JUL 15 2018
GAZ097-109-152215-
Laurens GA-Dodge GA-
544 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND NORTHERN
DODGE COUNTIES UNTIL 615 PM EDT...
At 544 PM EDT...a line of strong thunderstorms was along a line
extending from near Yonkers to near Chester to near Plainfield. These
storms were nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Chester, Cadwell, Rowland, Plainfield and Yonkers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3230 8315 3239 8325 3245 8317 3243 8315
3246 8316 3247 8315 3242 8307 3226 8300
3222 8313
TIME...MOT...LOC 2144Z 201DEG 3KT 3240 8320 3234 8312 3224 8310Special weather statement, Jul 15, 5:46 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT SUN JUL 15 2018
GAZ110-111-152215-
Wheeler GA-Telfair GA-
546 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
TELFAIR COUNTIES UNTIL 615 PM EDT...
At 545 PM EDT...a cluster of thunderstorms was around Lumber City,
or 9 miles northwest of Hazlehurst. These storms were nearly
stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Lumber City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8284 3203 8265 3192 8263 3192 8268
3191 8268 3190 8269 3190 8270 3189 8271
3188 8274 3186 8276 3186 8278 3184 8279
TIME...MOT...LOC 2145Z 168DEG 0KT 3193 8274Special weather statement, Jul 15, 5:50 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 PM EDT SUN JUL 15 2018
GAZ105-152215-
Dooly GA-
550 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR DOOLY COUNTY UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was near Pinehurst, or near
Vienna. This storm was nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Vienna, Unadilla, Pinehurst and Lilly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8364 3204 8372 3210 8395 3228 8382
TIME...MOT...LOC 2150Z 105DEG 4KT 3216 8379Special weather statement, Jul 15, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT SUN JUL 15 2018
GAZ083-096-097-109-152245-
Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
613 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...BLECKLEY...
NORTHERN DODGE AND SOUTHERN TWIGGS COUNTIES UNTIL 645 PM EDT...
At 613 PM EDT...a line of strong thunderstorms was along a line
extending from near Magnolia to near Goldsboro to near Dexter...and
moving northwest at 10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Chester, Dexter, Dudley, Montrose, Royal, Coley Station, Goldsboro,
Rebie, Cary, Magnolia and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8346 3244 8349 3245 8350 3246 8349
3246 8350 3248 8350 3249 8349 3250 8352
3252 8353 3253 8338 3258 8310 3245 8305
3237 8305
TIME...MOT...LOC 2213Z 119DEG 8KT 3248 8347 3249 8320 3245 8310The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:00 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Dodge | 30 min |
| Jul 14, 8:14 PM EDT | Flash Flood Warning | FFC | Coweta, Meriwether | 3 hr |
| Jul 14, 8:28 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Jul 14, 8:31 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Laurens, Twiggs | 29 min |
| Jul 14, 8:58 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 32 min |
| Jul 14, 9:28 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Jul 15, 2:56 PM EDT | Special Weather Statement | FFC | Dade | 49 min |
| Jul 15, 3:00 PM EDT | Special Weather Statement | FFC | Wilcox | 45 min |
| Jul 15, 4:40 PM EDT | Special Weather Statement | FFC | Wheeler | 35 min |
| Jul 15, 5:11 PM EDT | Special Weather Statement | FFC | Wheeler | 34 min |
| Jul 15, 5:38 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| Jul 15, 5:44 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Jul 15, 5:46 PM EDT | Special Weather Statement | FFC | Jeff Davis | 29 min |
| Jul 15, 5:50 PM EDT | Special Weather Statement | FFC | Dooly | 25 min |
| Jul 15, 6:15 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Jul 15, 6:26 PM EDT | Special Weather Statement | FFC | Chattahoochee | 34 min |
| Jul 15, 6:48 PM EDT | Special Weather Statement | FFC | Houston | 27 min |
| Jul 15, 6:53 PM EDT | Special Weather Statement | FFC | Marion | 37 min |
| Jul 15, 6:58 PM EDT | Special Weather Statement | FFC | Montgomery | 32 min |
| Jul 15, 7:06 PM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Jul 15, 7:15 PM EDT | Special Weather Statement | FFC | Peach | 30 min |
| Jul 15, 7:29 PM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Jul 15, 7:43 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 32 min |
| Jul 15, 7:57 PM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.